Starting to wind down...7 days and counting...Trying to get well...


Family of four walking along the road.
Fascinating Fact of the Day About Ireland 
"The shamrock is not the national symbol of Ireland.
The shamrock is recognized around the world as a symbol of Ireland and all things Irish but the harp is actually the official National Symbol of Ireland. You can see the real harp on which the symbol is based at the Trinity College library, which dates back to the fifteenth century."

_______________________________________________________
As I struggle to wean myself off yet another dangerous drug, Amiodarone, that had recently caused me to bump into walls, feel dizzy and be very unsteady on my feet, I am feeling exhausted and out-of-sorts.  

The drug has a long half-life and may take a year to get entirely out of the patient's system.  Here is a document on its awful side effects.  Here's additional information from the US FDA which considers the drug with a "Black Box" warning.
We often see abandoned boats along the shore overgrown with vegetation.
After reading tons of information on this drug and having been told by the surgeon I could get off these and other drugs "in a few more months," at my last visit, and when I began experiencing side effects, last Saturday I took the last pill, going cold turkey.  It will take a long time for the side effects of the drug and the weaning process to subside. I couldn't wait another day.

Why get off such a dangerous drug so close to the time we're leaving?  The side effects were worsening daily and I felt I had no choice.  Side effects may easily result in permanent damage to many parts of the body.
Cloudy reflections on the lake.
If you are currently taking this heart medication (or others), please talk to your doctor before changing or stopping the dose.  For some, this could be life-threatening.  I am no offering any form of medical advice.  I am only sharing what has happened to me.

I'd hoped once I stopped the statins, I feel totally better.  Foolish me.  I have two more drugs to wean myself off of but won't do so for some time until Amiodorane is more out of my system.  
Wildflowers are blooming throughout Ireland this time of year.
This drug is used for an irregular heartbeat, known as AFib, which I only had in the hospital while in ICU.  Once at "home" I had no more incidences.

Due to the nature of this drug, my resting heart rate has been too low, often in the high 40's.  It's no wonder I have been so exhausted and lacking in energy.  Why I was given such high-risk medications baffles me.  
Yellow irises at the water's edge.
I wish I'd been told the risks and could have made my own decisions.  But at the time of the surgery, I was frightened, confused and relying on medical professionals to decide for me.  I wish I'd been more inquisitive about the medications, instead of taking them blindly.

Now, I am on my own, trying to figure it out.  I contacted the doctor for advice but he made it clear I am no longer under his care based on the fact we have left South Africa.  
Even the craggy rocks appeal to the sheep during times of rest.
I do not want to go to a cardiologist at this point.  I was told to see one at the one-year anniversary of the surgery providing I wasn't having heart issues which I am not. The only issues I'm having at this point is the side effects of various dangerous heart medications.

No, I won't get out my soapbox about Big Pharma and how it's influence has become worldwide.  That's for another day.  Right now, I'm looking forward to not walking into walls and doorknobs and feeling steady on my feet.  Hopefully, soon that will come but I have to be realistic that I may need to get off more drugs to feel totally well which could take many more months.
Sheep family on a hill.
I deliberated over whether I should mention this here.  But, after being so candid all along, and, if any of my experiences helps only one reader in some small way, it is worth it.  Again, please consult with your doctor for any and all medication changes.

Today, I will begin packing, doing so in bite-sized pieces over the next several days, instead of rushing at the last minute.  I always dread the packing but once I get started, I realize how easy it really is.

Thanks for listening.  Have a fantastic day!
___________________________________________________
Photo from one year ago today, August 1, 2018:
Our bird feeder is often surrounded by hornbills.  For more photos, please click here.

0 comments:

Post a Comment